Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1974, Volume 42, Issue 2

Product Durability under Monopoly and Competition<289:PDUMAC>2.0.CO;2-K
p. 289-302

Morton I. Kamien, Nancy L. Schwartz

The durabilities of a consumption good produced in a perfectly competitive market or by a monopoly are compared. The analysis is conducted in terms of firm profit maximization in a Cournot industry. Conclusions are based on the properties of the entire optimal path rather than on the steady state alone.

Log In To View Full Content